Coping With Epilepsy The Enhancement Institute
10% off neurofeedback training for CWE members - Houston, TX
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 11-04-2011, 01:16 PM
Venerable Voice of CWE
 
Join Date: Jul 2011
Location: Georgia
Posts: 1,550
Thanks: 622
Thanked 422 Times in 354 Posts

Gabapentin


My neur. called and want me to start on Gabapentin.

Has anyone tried this medic. and if so, how did it work for you?

I was reading about on the internet. and it scares me. But I know I have to try it.
Reply With Quote
  #2  
Old 11-04-2011, 03:21 PM
epileric's Avatar
Super Moderator / Spaminator
 
Join Date: Dec 2007
Posts: 4,500
Thanks: 406
Thanked 1,308 Times in 939 Posts
You don't have to try it if you don't want to, however you should know that when medicines properties are listed in medical books they give ALL the known effects, even if it effects less than 1% of known users. The medical books will tell you what percentage of people had what effects but online they don't so it looks a lot scarier than it really is.

A friend of mine that had access to the official drug directory (I forget what it's called) because she worked in a pharmacy said that Aspirin had a huge amount of pages that it would look scary if you didn't know what it was.

I tried gabapentin with no recognizable side-effects but it didn't do much for my seizures either.
__________________
"It's no longer a question of staying healthy. It's a question of finding a sickness you like." -Jackie Mason
Reply With Quote
  #3  
Old 11-04-2011, 04:07 PM
Venerable Voice of CWE
 
Join Date: Jul 2011
Location: Georgia
Posts: 1,550
Thanks: 622
Thanked 422 Times in 354 Posts
Thanks for your reply.

You must have read my mind. I read the side effects and was about to come out of my skin.

I had asked, if I could just keep my medic. as is, even if it is just to let me get through Christmas. Specialy now that without the B-12 shots, I doing better.
I also asked if she would for now, let the compounding Phar. go ahead with all that he has ordered and that I think when I get these vit. it will help me.

((Boy, I make this sound like I'm in a really bad shape.--I didn't mean to.)) I just don't seem to react to medic. good.

I know I can not start two medc./vita. at the same time.

I have already said NO to two prev. medic. she recommended, because of the cost.

I don't want her to think I not willing to do as she has asked of me.

Thanks
jyearta
Reply With Quote
  #4  
Old 11-04-2011, 04:11 PM
epileric's Avatar
Super Moderator / Spaminator
 
Join Date: Dec 2007
Posts: 4,500
Thanks: 406
Thanked 1,308 Times in 939 Posts
You're Welcome.
__________________
"It's no longer a question of staying healthy. It's a question of finding a sickness you like." -Jackie Mason
Reply With Quote
  #5  
Old 11-04-2011, 05:22 PM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,466
Thanks: 821
Thanked 1,234 Times in 954 Posts
Send a message via AIM to Endless
Some people love Gabapentin and have few side effects. As an add-on to other anti-epileptic drugs it reduces seizures, and addresses neuropathy if someone has that as well. Bonus, better sleep.

Some people hate it. They have reduced cognitive function and are sleepy all the time. It really screws them up. Some people the side effects wear off or get somewhat better after a few months.

Some people it has no effect whatsoever, in which case the doc usually raises the dose before tossing it altogether.

The key to whether to be scared of a drug or not is to look at the package insert and see what the common vs. rare side effects are, and how serious they are. When looking at the percentage tables, look at the DIFFERENCE between the drug group and the control group (that has no med).

If the control group has it in 19% of the people, and the drug (experimental) group had that side effect in 20% of the people, that means that side effect is only happening 1% more in the people who take the drug than those who don't. Not a big increase.

Here's a link to the NIH (National Institute of Health) website with gabapentin's package insert: http://dailymed.nlm.nih.gov/dailymed...o.cfm?id=13041

Gapapentin is a pretty old drug, too. Lots of time for long term side effects to pop up and be recorded.

I'm one of the ones that happen to like gabapentin. But I'm with you. Meds really mess with my body, even changing doses can screw me up. Be sure if or when you try the Gabapentin you add only this one thing at a time. Start with a small dose and ramp up slowly.
Reply With Quote
  #6  
Old 11-05-2011, 08:53 AM
Venerable Voice of CWE
 
Join Date: Jul 2011
Location: Georgia
Posts: 1,550
Thanks: 622
Thanked 422 Times in 354 Posts
Thanks the alll,

If my spell in worse then before, I sorry,

I taok 1 capsule, this aM and I am so dizzy, My eyes can not fusuc, it feels like I like my legs are cross when I tried to walk.

I try to give a medc. 2 weeks to adjust, if my seirzi where as bad as they once were I would try to stick with this, but my seiz. are pretty muc;h under contr.
she just saids seh want me to be seizu. free.

I'm stopping this medi. and will tell her at my next visit.

I don't want to hurt her feelings, bt I can take this.
Reply With Quote
  #7  
Old 11-05-2011, 12:25 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,421
Thanks: 943
Thanked 7,308 Times in 5,391 Posts
Sounds like the Gabapentin is a bad match for you. Call your doc now to let her know that you are stopping taking it (rather than waiting until your next visit to tell her). It's a good idea to keep medication data up to date.
Reply With Quote
The Following User Says Thank You to Nakamova For This Useful Post:
jyearta (11-05-2011)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Neurontin (gabapentin) daisy.girl The Kitchen 15 06-25-2013 04:48 PM
[Info] Gabapentin side effects mladams The Library 3 10-07-2011 02:46 PM
gabapentin and moods? occb The Kitchen 12 09-02-2009 04:42 PM
Gabapentin recall RobinN The Library 1 12-29-2007 10:56 PM


All times are GMT -5. The time now is 12:49 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.